Desoximetasone .25% - what constitutes "widespread use"

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

townsend
Regular Member


Date Joined Mar 2004
Total Posts : 97
   Posted 2/15/2011 7:54 PM (GMT -6)   
Hi everyone - Does anyone have experience with painful rashes and topical steroids?

I have a really painful rash that won't go away - all over my back, upper arms, and spreading into my forearms and up my neck. The only thing that works is Desoximetasone 0.25% Cream, but I am afraid of using it as many websites warn against using it long term or over large portions of the skin ("widespread use"). I have used other topical steroids but they did not help. Desoximetasone is apparently a Class 2 or Potent topical steroid. Is this really bad?

When I use it, I end up putting the cream all over my back, my chest, neck, and over most of my arms, as the rash is that pervasive. This seems like a lot to me, but the rash is everywhere, is hugely ugly, and is very painful. What to do?

Does anyone have any experience with this cream, or know how dangerous is really is? What are the side effects? The first time I was using it, a couple of months ago, it was working really really well! I actually felt like I didn't have a sunburn all the time. But then I got pimples all over my chest and I stopped using it. Tonight, after being in extreme pain for the last week, I used it again. I feel ok for the first time in weeks right now.

Any advice? I would appreciate any input!
thanks.
Townsend
Diagnosed: Sjogren's '94, Raynauds 2000, Vasculitis 2002, Lupus SLE 2004, Lupus Nephritis 2007 (Kidneys are healthy now), developing what looks like Discoid at present.
Meds: Cellcept 1000 - 1500 mg, Hydroxy-chloroquine 600 mg, Methylprednisolone 8 mg, Atenolol 50 mg, Enalapril 20 mg. Vitamins/Minerals include: Multi Vitamin, Calcium. Other Supplements include: DHEA, Quercetin, Astragalus

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7699
   Posted 2/15/2011 9:29 PM (GMT -6)   
Are being treated by a dermatologist? If not, I'd suggest seeing one, they may know of more alternatives than another doctor would think of. Or maybe they can help find the cause of the rash so it can be stopped rather than just treated after it arrives?

The dr who prescribed it should be the one to answer questions abut how often and how much you can use -- and maybe that would be a rheumy so they'd know something about how it relates to your other meds?

Just thinking out loud here...
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 25, 2018 1:11 AM (GMT -6)
There are a total of 2,955,355 posts in 324,214 threads.
View Active Threads


Who's Online
This forum has 162224 registered members. Please welcome our newest member, showtime69.
198 Guest(s), 8 Registered Member(s) are currently online.  Details
Tblock1985, Sinmiedo, Girlie, kloz31, Dharmacolm, Saipan Paradise, Tall Allen, Zzarth